MAUDE Adverse Event Report: CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F220A
Health Effect - Clinical Codes Coagulation Disorder (1779); Obstruction/Occlusion (2422)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A patient reported having an optease filter placed several years ago and being on blood thinners and having nothing but problems ever since.The patient mentioned that they were aware the filter has been recalled twice and that they cannot get it out unless they do open-chest surgery, which patient does not want to do and that they were having more and more problems after getting this thing.The patient subsequently reported becoming aware of blood clots, clotting and occlusion of the inferior vena cava (ivc), approximately nine years and ten months post implant.The patient also reported anxiety due to the filter.According to the implant record the indication for the filter implant was right lower extremity deep vein thrombosis (dvt), despite anticoagulation.The filter was place via the right common femoral vein and deployed in the infrarenal location without difficulty.The patient tolerated the procedure well and there were no immediate complications.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Blood clots, clotting and occlusive thrombosis within the filter and/or vasculature does not represent a device malfunction.Clinical factors that may have influenced the events include patient, pharmacological and vessel characteristics.Anxiety also does not represent a device malfunction and may be related to underlying patient specific issues.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported, patient had an optease filter placed in the vena cava several years ago and patient has been on blood thinners ever since and having nothing but problems ever since.The patient mentioned that they were aware the filter has been recalled twice and that they cannot get it out unless they do open-chest surgery, which the patient does not want to do and that they were having "more and more problems after getting this thing".Per the implant records, the filter was indicated for recurrent right lower extremity deep venous thrombosis (dvt) despite anticoagulation.The right common femoral vein was accessed using micropuncture seldinger technique.An inferior venacavagram revealed a normal size inferior vena cava (ivc) with solitary bilateral renal veins.The device was placed into the infrarenal location without difficulty.Post procedure inferior venacavagram demonstrated excellent positioning.The patient tolerated the procedure well and there were no immediate complications.According to the information received in the patient profile form (ppf), the patient reports blood clots, clotting an occlusion of the ivc, becoming aware of these events approximately nine years and ten months after the filter implantation and further experienced anxiety related to the filter.

Brand Name
OPTEASE RETRIEVAL FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami laks FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014-2802
7863138372
MDR Report Key15141675
Report Number1016427-2022-05415
Device Sequence Number5557429
Product Code DTK
UDI-Device Identifier20705032009413
UDI-Public20705032009413
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number466F220A
Device Catalogue Number466F220A
Device Lot NumberR0408102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date08/01/2022
Date Device Manufactured04/08/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale